MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. TIEMANN MODEL COUDE TIP FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. TIEMANN MODEL COUDE TIP FOLEY CATHETER
Model Number 0102SI16
Medical Device Problem Codes Fracture (1260); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that while inserting the foley catheter into the patient that the catheter cracked, the balloon deflated and then the catheter fell out of the patient.Per follow up received on (b)(6) 2021, the catheter was cracked on the shaft and there was no patient impact or missing pieces.
 
Event or Problem Description
It was reported that while inserting the foley catheter into the patient that the catheter cracked, the balloon deflated and then the catheter fell out of the patient.Per follow up received on 08jun2021, the catheter was cracked on the shaft and there was no patient impact or missing pieces.
 
Additional Manufacturer Narrative
The reported event was confirmed as manufacturing-related.One sample was confirmed to exhibit the reported failure.The device had not met specifications.The product was not used for patient treatment.The product had caused the reported failure.Visual evaluation of the returned sample noted one opened (without original packaging), red two-way silicone foley catheter.Visual inspection of the sample noted a clean slice on the shaft of the catheter.The catheter has a bagger machine cut, which is the root cause of the deflation issue.This device is considered out of specification.A potential root cause for this failure could be operator error.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.Labeling review was not performed because labeling could not have prevented the reported failure.The actual/suspected device was inspected.

Brand Name
BARDEX® I.C. TIEMANN MODEL COUDE TIP FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12085206
Report Number1018233-2021-03888
Device Sequence Number3870838
Product Code MJC
UDI-Device Identifier00801741017070
UDI-Public(01)00801741017070
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K040658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2024
Device Model Number0102SI16
Device Catalogue Number0102SI16
Device Lot NumberNGEW2411
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/07/2021
Supplement Date Received by Manufacturer02/10/2022
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown